well here i am again..a day late though
AnonymousMarch 14, 2007 at 4:56 pm
So..i was due for my IVIG at the beginning of February. Made my appt. to see my neuro doc…he said he wanted me to see how long i could go before i absolutely needed the TX. Waited for about 2 weeks and called back to let him know i was definitely ready for the IVIG and was told that he had left that facility for a new job…they didn’t have a neurologist and didn’t know when they would be getting one..i spent the weeks up to now calling back and forth between them and my family doc…who kept referring me to neuros who didn’t accept medicaid…and finally the facility informed me they would have a new neuro. on monday, so i made my appt. Met with the new neuro, who was supposedly schooled at Harvard, and the hour i was in his office i was able to speak about 1 minute with him because the rest of the time he was having the nurse show him how to use the computer system…too bad the minute i did speak with him didn’t register. I let him know that the last 2 times i had the TX. the next day i suffered from what i came to find out was aseptic (or sterile) meningitis. I had premedicated with tylenol and benydryl, kept myself well hydrated, and made sure the nurse didn’t just pour the stuff into my veins like we were going for a speed record. Still..the worst headache in my life..i couldn’t even see straight. So i went to the Er, where they gave me demerol, and sent me home with percocet. I told this to the new Harvard doc. and that this time i didn’t have anyone who would be able to drive me to the ER, so would he please write me a script…he said, oh, if u have any problems just call St. Lukes (my infusion people) and they will take care of it. So i left…called St. Lukes…and no…they can’t prescribe me anything..and if the doc. wanted them to give me something that it would have to be an IV med..and he would have to MAIL the script to them..Ha Ha Ha..how funny. Called doc back, left a message with the nurse about how i didn’t intend to be left hanging after the tx..and she called back to let me know that i was going to have to call medicaid to find a new IVIG provider because St Lukes couldn’t stay with me for an 8 hour infusion…he had written the order that way so that maybe a slower infusion wouldn’t cause such a bad reaction…which is a wonderful idea, but i still wanted a guarantee in the way of pain medication just in case it does happen again.
Then St. Lukes calls me…they had called to verify payment through medicaid like they do before each infusion..wherein they were told that i was on medikan (kansas medicaid) now and they would only cover in an emergency.
I’ve been on medikan from the start, so i don’t know what is going on there.
Going to call them first and see if i can get that mess straightened out.
I am stressed out and frustrated…can’t speak about it to my parents, cause they tell me i am just being bitchy if i let even a hint of my irritation into my voice…can’t speak to my dear friend about my problem, cause he has second stage HIV and two brain aneurysms to deal with, not to mention severe anxiety…i want my time with him to be more meaningful than conversations about medical problems…so thank you for being here…to listen, offer advice, and as a forum…so that i can try to keep straight and chronicle what has, and what is happening from day to day…cause this is a mess.
I am over a month overdue on my IVIG…i feel like my doc isn’t taking me seriously about the reaction the TX causes…and he wants to increase my neurontin like thats going to help…nor taking me seriously about the amount of daily pain which happens…You know that i ate an entire bottle of COSTCO sized ibuprofen since i was diagnosed, and it was like eating candy. I have also tried tylenol, advil, excedrin, ultram, celebrex and was prescribed topamax? (i think that was the name) which i didn’t try, cause it cost $60 a bottle…well i’m talking to medicaid now so i’ll let u go
AnonymousMarch 15, 2007 at 2:01 pm
You should not have to suffer from pain. I suggest looking for a nuero who really listens to you and spends an adequate amount of time with you. An open line of communication is very important when dealing with CIDP. I know it can be very hard to find one who is very educated on this ilness, I’ve gone through many over the past 3 1/2 years myself, but I have found an amazing nuero who really cares. If you are in pain all of the time you may want to talk to a pain management doctor to gain better control of it. Ibueprofin does not work on CIDP pain.
I hope things get better for you soon,
AnonymousMarch 15, 2007 at 2:43 pm
Kitti, I feel sooo bad for all you are going through. i wish i could help. if you are having the aseptic reaction to the ivig, makesure you get the brand used and not use that same brand again. i was told since i had the aseptic mennigitis reaction to the ivig i could never get ivig again-next time could be worse. you do need to talk to somebody about all the problems you are having. you need to get rid of all that stress-it isn’t good for you either. i hope you can find a neuro who will take you seriously and treat you with respect, soon. please keep us informed and vent as much as you need to. Big Hugs to you! take care.
March 16, 2007 at 8:07 am
Kitti, When I do the IVIg with the tylenol and benydryl I do dexamethasone each day before the treatment and if needed a couple of days after to help stop the menengitis. I also have pain meds availible. It’s hard to find a neuro who you’re comfortible with, keep trying! I didn’t like mine at first but after a couple visits I wouldn’t trade him for anything. I think we have to be a little forceful, asking questions and coming in prepared. Alot of times I take in information I’ve learned from this site, I figure it’s my body and I want the best there is for the disease. Don’t give up, the whole point of this forum is to help each other out. There’s nothing like good old moral support.
You must be logged in to reply to this topic.